Dissipative parabolic equations in locally uniform spaces

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Google Scholar
Research Projects
Organizational Units
Journal Issue
The Cauchy problem for a semilinear second order parabolic equation u(t) = Delta u + f (x, u, del u), (t, x) epsilon R+ x R-N, is considered within the semigroup approach in locally uniform spaces W-U(s,p) (R-N). Global solvability, dissipativeness and the existence of an attractor are established under the same assumptions as for problems in bounded domains. In particular, the condition sf (s, 0) < 0, |s| > s(0) > 0, together with gradient's "subquadratic" growth restriction, are shown to guarantee the existence of an attractor for the above mentioned equation. This result cannot be located in the previous references devoted to reaction-diffusion equations in the whole of R-N.
F. Abergel, Existence and finite dimensionality of the global attractor for evolution equations on unbounded domains, J. Differential Equations 83, 85–108 (1990). H. Amann, Linear and Quasilinear Parabolic Problems (Birkhäuser, Basel, 1995). H. Amann, M. Hieber, and G. Simonett, Bounded H1-calculus for elliptic operators, Differential Integral Equations 3, 613–653 (1994). J. M. Arrieta and A. N. Carvalho, Abstract parabolic problems with critical nonlinearities and applications to Navier–Stokes and heat equations, Trans. Amer. Math. Soc. 352, 285–310 (2000). J. M. Arrieta, A. N. Carvalho, and A. Rodriguez–Bernal, Attractors for parabolic problems with nonlinear boundary conditions: uniform bounds, Comm. Partial Differential Equations 25, 1–37 (2000). J. M. Arrieta, J. W. Cholewa, T. Dlotko, and A. Rodriguez–Bernal, Asymptotic behavior and attractors for reaction diffusion equations in unbounded domains, Nonlinear Anal., Theory Methods Appl. 56, 515–554 (2004). J. M. Arrieta, J. W. Cholewa, T. Dlotko, and A. Rodriguez–Bernal, Linear parabolic equations in locally uniform spaces, Math. Models Methods Appl. Sci. 14, 253–294 (2004). J. M. Arrieta and A. Rodríguez–Bernal, Non well posedness of parabolic equations with supercritical nonlinearities, Commun. Contemp. Math. 6, 733–764 (2004). A. V. Babin and M. I. Vishik, Attractors of partial differential evolution equations in unbounded domain, Proc. Roy. Soc. Edinburgh Sect. A 116, 221–243 (1990). A. V. Babin and M. I. Vishik, Attractors of Evolution Equations (North-Holland, Amsterdam, 1991). A. N. Carvalho, J.W. Cholewa, and T. Dlotko, Abstract parabolic problems in ordered Banach spaces, Colloq. Math. 90, 1–17 (2001). A. N. Carvalho and T. Dlotko, Partly dissipative systems in uniformly local spaces, Colloq. Math. 100, 221–242 (2004). J. W. Cholewa and T. Dlotko, Cauchy problems in weighted Lebesgue spaces, Czechoslovak Math. J. 54, 991–1013 (2004). J. W. Cholewa and T. Dlotko, Global Attractors in Abstract Parabolic Problems (Cambridge University Press, Cambridge, 2000). P. Collet, Nonlinear dynamis of extended systems, in: From Finite to Infinite Dimensional Dynamical Systems, edited by J. C. Robinson et al. (Kluwer Academic Publishers, Dordrecht, 2001), pp. 113–143. P. Collet and J.-P. Eckmann, Extensive properties of the complex Ginzburg–Landau equation, Comm. Math. Phys. 200, 699–722 (1999). D. E. Edmunds and H. Triebel, Function Spaces, Entropy Numbers, Differential Operators (Cambridge University Press, Cambridge, 1996). M. A. Efendiev and S. V. Zelik, The attractor for a nonlinear reaction-diffusion system in an unbounded domain, Comm. Pure Appl. Math. 54, 625–688 (2001). 19. M. A. Efendiev and S. V. Zelik, Upper and lower bounds for the Kolmogorov entropy of the attractor for the RDE in an unbounded domain, J. Dynam. Differential Equations 14, 369–403 (2002). E. Feireisl, Bounded, locally compact global attractors for semilinear damped wave equations on RN, Differential Integral Equations 9, 1147–1156 (1996). E. Feireisl, Ph. Laurencot, F. Simondon, and H. Toure, Compact attractors for reaction-diffusion equations in Rn, C. R. Acad. Sci. Paris Sér. I Math. 319, 147–151 (1994). E. Feireisl, Ph. Laurencot, and F. Simondon, Global attractors for degenerate parabolic equations on unbounded domains, J. Differential Equations 129, 239–261 (1996). J. Ginibre and G. Velo, The Cauchy problem in local spaces for the complex Ginzburg–Landau equation I. Compactness methods, Phys. D 95, 191–228 (1996). J. K. Hale, Asymptotic Behavior of Dissipative Systems (Amer. Math. Soc., Providence, RI, 1988). J. K. Hale, Dynamics of a scalar parabolic equations, Canad. Appl. Math. Quart. 5, 209–305 (1997). D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics Vol. 840 (Springer, Berlin, 1981). M. Hieber, P. Koch Medina, and S. Merino, Linear and semilinear parabolic equation on BUC(RN), Math. Nach. 179, 107–118 (1996). T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Ration. Mech. Anal. 58, 181–205 (1975). O. A. Ladyzenskaya, Attractors for Semigroups and Evolution Equations (Cambridge University Press, Cambridge, 1991). O. A. Ladyzenskaja, V. A. Solonnikov, and N. N. Ural-ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs Vol. 23 (Amer. Math. Soc., Providence, RI, 1967). A. Lunardi, Analytic Semigroup and Optimal Regularity in Parabolic Problems (Birkhäuser, Berlin, 1995). S. Merino, On the existence of the compact global attractor for semilinear reaction diffusion systems on RN, J. Differential Equations 132, 87–106 (1996). A. Mielke, The complex Ginzburg–Landau equation on large and unbounded domains: sharper bounds and attractors, Nonlinearity 10, 199–222 (1997). A. Mielke and G. Schneider, Attractors for modulation equations on unbounded domainsexistence and comparison, Nonlinearity 8, 743–768 (1995). N. Moya, Ecuaciones Parabólicas y Sistemas de Reacción Difusión, Ph.D. thesis, Universidad Complutense de Madrid (2004). P. Polácik, Parabolic equations: asymptotic behavior and dynamics on invariant manifolds, in: Handbook of Dynamical Systems Vol. 2 (North-Holland, Amsterdam, 2002), pp. 835–883. A. Rodríguez–Bernal, On the construction of inertial manifolds under symmetry constraints I: abstract results, Nonlinear Anal., Theory Methods Appl. 19, 687–700 (1992). G. R. Sell and Y. You, Dynamics of Evolutionary Equations (Springer-Verlag, New York, 2002). B. Simon, Schrödinger semigroups, Bull. Amer. Math. Soc. (N.S.) 7, 447–526 (1982). H. Smith, Monotone Dynamical Systems: an Introduction to the Theory of Competitive and Cooperative Systems (Amer. Math. Soc., Providence, RI, 1995). P. Souplet, Gradient blow-up for multidimensional nonlinear parabolic equations with general boundary conditions, Differential Integral Equations 15, 237–256 (2002). J. Szarski, Differential Inequalities (PWN-Polish Sci. Publ.,Warszawa, 1967). H. Triebel, Interpolation Theory, Function Spaces, Differential Operators (Veb Deutscher, Berlin, 1978). W. Walter, Differential and Integral Inequalities (Springer, Berlin, 1970). S. V. Zelik, Attractors of reaction-diffusion systems in unbounded domains and their spatial complexity, Comm. Pure Appl. Math. 56, 585–637 (2003).